Jenny McCall has been teaching science for 15 years in a variety of school settings: public, private, and charter. She graduated from the Indiana University of Pennsylvania with a Bachelor of Science in Chemistry and Chemistry Education and completed her Masters of Education in Diverse Learning (dual emphasis - learning behavioral specialist and teaching English Language Learners) from Trinity International University. She currently teaches 6th-8th grade PLTW classes at the Winburn Middle School in the Fayette County Public Schools located in Lexington, KY. She previously taught for 8 years at the Kenosha School of Technology Enhanced Curriculum, a PLTW distinguished school located in Kenosha, WI before transitioning to KY in the summer of 2020. She is a Project Lead the Way Master Teacher for the Gateway Flight and Space, Science of Technology and Energy and the Environment modules, in addition to certifications in the Automation& Robotics, Design & Modeling, and Medical Detectives modules.
Attending the Honeywell Educators at Space Academy (2018) was a pivotal and paradigm shifting moment in her career as a middle school science teacher. She attended SEEC for the first time in 2019 and hopes to return every year.
She is honored to serve as both a Space Foundation Teacher Liasion (Flight 17-20) and JPL Solar System Ambassador (2020) in the pursuit of sharing passionate space exploration within her sphere of influence.
She was accepted as a Wisconsin Space Grant Consortium Embedded Teacher to accompany the Carthage microgravity team on a ZeroG flight in November of 2020. While learning virtually, Winburn Middle School students researched, submitted questions, and designed experiments to fly in microgravity. McCall designed lessons to accompany the videos that were recorded on the ZeroG flight so that other classrooms could learn alongside her students. These lessons are intended to serve as labs for recurring use in her classroom on the subject of how fluids behave in space. The research collected from the Carthage microgravity team is being applied to the design and implementation of the Modal Propellant Gauging system on the Lunar Orbiting Platform.
She was a participant in the SOFIA Airborne Astronomy Ambassadors program (Cycle 9) teaching SETI's infrared astronomy to her eighth grade classes in March and then flew aboard SOFIA on April 26 and 28 of 2022. Teaching students to read scientific articles published by SETI/NASA scientists and conclude what object was being studied, by whom, what data was collected and what it means was paradigm forming while teaching in a Title 1 school. Further, the SOFIA principal investigator and scientists aboard the flight treated the embedded teachers as equal sojourners searching for more knowledge about how our universe operates. Embedded experiences that bring real world applications of scientific data into the classroom are dream changers! McCall is committed to developing a classroom that is inclusive and equitable for all. Sharing the AAA Cycle 9 experience with fellow SEEC crew member and space sister, Bev Berekian, made it truly a trip of a lifetime.
McCall is currently learning about interstellar travel from the Limitless Space Institute and is excited to design and implement lesson plans through the Limitless Educator program about how deep space travel may be realized in the not too distant future.
Sessions in which Jenny Mccall participates
- Project Lead the Way Flight and Space Curriculum Update Space Center Houston (Hosting of all events take place on-line-virtually) - Virtual Classroom 6
- 2:00 PM CST - 2:45 PM CST | 45 minutes
- Teach students transportable skills necessary for success in the aerospace industry. The curriculum culminates in a mission to Mars; this entails c...
Sessions in which Jenny Mccall attends
- Asteroid Explorers! NASA ROADS on Asteroids Student Challenge Space Center Houston (Hosting of all events take place on-line-virtually) - Virtual Classroom 8
- 12:45 PM CST - 2:15 PM CST | 1 hour 30 minutes
- The Mission: Plan and simulate a trip to asteroid Vesta including an impactor, drone landing and takeoff, and robotic navigation across potential s...
- Celebrating Station Science with NASA Space Center Houston (Hosting of all events take place on-line-virtually) - Virtual Classroom 8
- 2:30 PM CST - 4:00 PM CST | 1 hour 30 minutes
- Welcome to the yearlong celebration of the International Space Station! Throughout the 2020-2021 academic year, monthly themes connect 20 years of ...
- Friday Keynote: Dr. John Mather Space Center Houston (Hosting of all events take place on-line-virtually) - Keynote Speaker
- 8:00 AM CST - 9:00 AM CST | 1 hour
- How did we get here from the Big Bang? Astronomers, geologists, and biologists all look back in time to work out the picture. I will show the histo...
- Tour: Jet Propulsion Laboratory: 360 Degree Live Tour Space Center Houston (Hosting of all events take place on-line-virtually) - Tours
- 11:00 AM CST - 12:00 PM CST | 1 hour
- Get a behind-the-scenes tour of amazing places at JPL and get an unprecedented view from the floor ...
- Let's Learn “Honeycomb Structure” and Make a Dancing Honeycomb Ball ! Space Center Houston (Hosting of all events take place on-line-virtually) - Virtual Classroom 2
- 2:45 PM CST - 3:30 PM CST | 45 minutes
- The honeycomb structure consist of many hexagonal cells. When a lot of hexagons are spread the gaps close and it can be made stronger, with few mat...
- SEEC 2021 Banquet Opening and Award Ceremony
- 6:00 PM CST - 10:00 PM CST | 4 hours
- A highlight of SEEC is the Friday evening banquet, and this year will be no exception. The evening will kick off with a heartfelt welcome and thank...
- When 911 is 9 Months Away: Solving Medical Challenges for a Mission to Mars Space Center Houston (Hosting of all events take place on-line-virtually) - Virtual Classroom 6
- 8:45 AM CST - 10:15 AM CST | 1 hour 30 minutes
- Have you ever thought about what would go into establishing a medical system on another planet? When 911 is 9 months away, how do you solve medical...
- Mission To Mars: Virtual Learning Simulation Experience Space Center Houston (Hosting of all events take place on-line-virtually) - Virtual Classroom 8
- 10:30 AM CST - 12:00 PM CST | 1 hour 30 minutes
- How can we provide engaging experiences for our students during virtual/online learning? How can we...
- Panel: ISS National Laboratory Panel
- 12:15 PM CST - 1:15 PM CST | 1 hour
- Join us for a special panel on the research being conducted on the International Space Station. The event will be led by Dr. Liz Warren, Ph.D., Sen...
- Reality to Virtual Space Camp Online! Space Center Houston (Hosting of all events take place on-line-virtually) - Virtual Classroom 2
- 1:30 PM CST - 3:00 PM CST | 1 hour 30 minutes
- Build your own Space Camp! Whether it's a day or week, you can host it in person or virtually online. Learn how to book not just one NASA speaker b...
- Saturday Keynote: Science Fiction, Science Future, and Science Now Space Center Houston (Hosting of all events take place on-line-virtually) - Keynote Speaker
- 3:15 PM CST - 4:15 PM CST | 1 hour
- Persevering with innovation is a consistent theme in science fiction and in real life. Join us as author Andy Weir, astronaut Cady Colman, and I...